Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diagnosed with upper respiratory condition. Taking antibiotics. Guide

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I have a diagnosed upper respiritory condition and am on an anti biotics course. But I can actually suck my epiglotis into the back of my mouth it appears to be loose. I have also lost my voice.
Posted Tue, 4 Jun 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Epiglottis is basically a thick flap of tissue which is slightly curved.
Many times people can see their epiglottis while most of the times,it can not be seen.
There is no co relation of your epiglottis with your voice.
You have lost your voice temporarily because of ongoing swelling of your vocal cords.
Swollen vocal cords cause loss of voice.
Once the infection subsides,the swelling of vocal cords also subsides and you would regain your voice.
Till then do the following...
Continue your antibiotics
Avoid speaking
Avoid cold drinks
Take more of hot liquids
Take steam inhalation.
There is nothing to worry,as you should be all right soon.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor